Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Aug 9, 2019, 7:52 PM CDT for Boyd County, Keya Paha County, Rock County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 7:52 PM CDT (00:52 UTC)
- Expired
- Aug 9, 2019, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Boyd County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.3
The text
As transmitted.
708
WFUS53 KLBF 100052
TORLBF
NEC015-103-149-100130-
/O.NEW.KLBF.TO.W.0010.190810T0052Z-190810T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
752 PM CDT Fri Aug 9 2019
The National Weather Service in North Platte has issued a
* Tornado Warning for...
North central Rock County in north central Nebraska...
Eastern Keya Paha County in north central Nebraska...
Southwestern Boyd County in north central Nebraska...
* Until 830 PM CDT.
* At 751 PM CDT, a severe thunderstorm capable of producing a tornado
was located 15 miles east of Wewela, or 16 miles northeast of
Springview, moving southeast at 30 mph. This is a second
circulation from the previously issued tornado warning.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Rock...eastern Keya Paha and southwestern Boyd
Counties, including the following locations... Nets Peak, Mills,
Brocksburg and Mariaville.
This includes Highway 12 between mile markers 61 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4283 9918 4281 9925 4278 9926 4273 9946
4300 9963 4300 9942
TIME...MOT...LOC 0051Z 311DEG 25KT 4297 9948
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Kulik2 follow-up statements
042
WWUS53 KLBF 100115
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
815 PM CDT Fri Aug 9 2019
NEC149-100124-
/O.CAN.KLBF.TO.W.0010.000000T0000Z-190810T0130Z/
Rock NE-
815 PM CDT Fri Aug 9 2019
...THE TORNADO WARNING FOR NORTH CENTRAL ROCK COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4283 9918 4279 9928 4279 9931 4278 9934
4278 9936 4279 9938 4289 9942 4292 9932
TIME...MOT...LOC 0114Z 311DEG 25KT 4286 9931
$$
NEC015-103-100130-
/O.CON.KLBF.TO.W.0010.000000T0000Z-190810T0130Z/
Keya Paha NE-Boyd NE-
815 PM CDT Fri Aug 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL KEYA PAHA AND SOUTHWESTERN BOYD COUNTIES...
At 814 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Naper, or 22 miles east of
Springview, moving southeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Keya Paha and southwestern Boyd Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4283 9918 4279 9928 4279 9931 4278 9934
4278 9936 4279 9938 4289 9942 4292 9932
TIME...MOT...LOC 0114Z 311DEG 25KT 4286 9931
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Kulik602
WWUS53 KLBF 100124
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
824 PM CDT Fri Aug 9 2019
NEC015-103-100133-
/O.EXP.KLBF.TO.W.0010.000000T0000Z-190810T0130Z/
Keya Paha NE-Boyd NE-
824 PM CDT Fri Aug 9 2019
...THE TORNADO WARNING FOR EAST CENTRAL KEYA PAHA AND SOUTHWESTERN
BOYD COUNTIES WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
Remember, a Severe Thunderstorm Warning still remains in effect.
LAT...LON 4283 9918 4279 9928 4279 9931 4278 9934
4278 9936 4279 9938 4289 9942 4292 9932
TIME...MOT...LOC 0123Z 270DEG 25KT 4282 9925
$$
KulikWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Aug 9, 6:56 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 9, 6:56 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service North Platte NE 656 PM CDT Fri Aug 9 2019 .SHORT TERM...(This evening through Saturday night) Issued at 322 PM CDT Fri Aug 9 2019 The thunderstorm forecast late this afternoon and tonight follows a blend of the HRRR, HREF, RAP, NAMdng and the model blend which places isolated to scattered thunderstorm activity from roughly Deuel county northeast to Valentine. The srn storm activity is expected to weaken early this evening which the nrn storm activity may last for several hours as it advances east through nrn Nebraska. POPs for tonight are capped at 30 percent to account for uncertainties in coverage. Some models like the HRRR produce very little storm activity tonight. A significant and potentially major league heavy rain event could develop across parts of western Nebraska late Saturday afternoon through Saturday night. Precipitable water increases to over 1.70 inches with a deep warm layer supporting tropical type rain processes. The problem with the forecast is locating the low level focus for best rain chances. The models may be placing the h850mb front somewhere across KS with swrn Nebraska in an easterly upslope flow. A frontal location near the NE-KS border would favor swrn Nebraska for heavy rainfall. The location of the front will become known later tonight in the wake of the storm activity across the Dakotas. POPs for this portion of the forecast capped at 50 percent and the forecast uses the same model blend as the tonight period. Once again, some models such as the GFS and ECM produce very little rainfall across wrn Nebraska Saturday while the NAM12 places heavy rain centers of 4 to 6 inches over nern Colorado and nwrn Kansas/far swrn Nebraska. The flood guidance across swrn Nebraska is less than 2 inches in an hour which could easily be eclipsed given the moisture available. .LONG TERM...(Sunday through Friday) Issued at 322 PM CDT Fri Aug 9 2019 The atmosphere transitions from quasi-barotropic to baroclinic Sunday as a nrn stream disturbance infiltrates the tropical moisture plume across the cntl Plains. The GEF output places a broad heavy rain center over wrn and ncntl Nebraska and if this verifies, back- to-back heavy rain events will occur. Parts of ncntl Nebraska might be post-frontal with sfc low pressure over swrn KS and nern WY as high pressure builds in to the upper Midwest. The double-barrel sfc low pressure across WY and CO/KS will produce moist upslope east and southeast winds across wrn Nebraska. The NAM and GFS continue precipitable water above 1.70 inches Sunday night. The GFS and ECM favor Sunday for the better rain chance while the NAM and SREF favor Saturday. A cold front will begin to dry out Wrn and ncntl Nebraska Monday with northwest winds developing. Lingering moisture will continue shower and thunderstorm chances Tuesday and beyond but POPs are 30 percent or lower. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 655 PM CDT Fri Aug 9 2019 The main aviation concern will the chance for rain and thunderstorms across portions of north central Nebraska. At this time, the best chance for development will remain across the north, impacting only KVTN. Frequent lightning, erratic winds, small hail, and heavy rain could all be threats with these thunderstorms. Otherwise, VFR conditions will remain across the region through Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Aug 9, 4:50 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 450 PM CDT Fri Aug 9 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-102200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 450 PM CDT Fri Aug 9 2019 /350 PM MDT Fri Aug 9 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms are possible this evening, generally across the eastern Panhandle and along and north of highway 20 across northern Nebraska. A severe storm or two is possible and the hazards are large hail, damaging winds and locally heavy rainfall. An isolated tornado is possible across Boyd county and northern Holt counties. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Additional thunderstorms are expected this weekend as a cool front remains stretched across the region. The greatest potential for widespread activity comes Sunday night. Severe storms are possible both Saturday and Sunday evenings, with large hail, strong winds, and torrential rainfall being the main threats. Near daily thunderstorm chances continue Monday and beyond. The threat for severe weather is uncertain during this timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the eastern Panhandle and north central Nebraska this evening. Reports of tornado activity, hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 9, 7:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM FUNNEL CLOUD 16 ENE BURTON 42.99N 99.30W
08/09/2019 KEYA PAHA NE FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED BY THE BURKE FIRE DEPARTMENT ON THE
NEBRASKA/SOUTH DAKOTA STATE LINE.
&&
RKULIKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:23 PM CDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha | 67 min |
| Aug 9, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 39 min |
| Aug 9, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Aug 9, 8:50 PM CDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Aug 9, 8:59 PM CDT | Special Weather Statement | LBF | Rock | 46 min |
| Aug 9, 9:38 PM CDT | Special Weather Statement | LBF | Holt | 52 min |
| Aug 9, 9:48 PM CDT | Special Weather Statement | LBF | Holt | 42 min |
| Aug 9, 9:51 PM CDT | Special Weather Statement | LBF | Brown | 39 min |
| Aug 9, 9:59 PM CDT | Areal Flood Advisory | LBF | Boyd, Holt, Keya Paha | 3 hr |
| Aug 9, 10:22 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 68 min |
| Aug 9, 10:42 PM CDT | Special Weather Statement | LBF | Wheeler | 48 min |
| Aug 9, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 55 min |
| Aug 9, 11:39 PM CDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Aug 9, 11:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup, Rock | 58 min |
| Aug 10, 1:07 AM CDT | Special Weather Statement | LBF | Custer | 53 min |
| Aug 10, 3:00 PM CDT | Flash Flood Watch | LBF | Frontier, Hayes, Lincoln | 12 hr |
| Aug 10, 3:54 PM CDT | Special Weather Statement | LBF | Perkins | 51 min |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| Aug 10, 5:12 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 49 min |
| Aug 10, 5:42 PM CDT | Special Weather Statement | LBF | Arthur | 48 min |
| Aug 10, 5:43 PM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 10, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 44 min |
| Aug 10, 6:11 PM CDT | Tornado Warning | LBF | Chase, Hayes | 33 min |
| Aug 10, 6:24 PM CDT | Flash Flood Warning | LBF | Chase, Hayes | 9 hr |
| Aug 10, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 47 min |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.